Hail, Jefferson
- When
- November 24, 1:05 PM CST
- Where
- Jefferson County, Fultondale
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.617, -86.800
Dime size hail fell in Fultondale.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 3:17 AM CST, 9 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 317 AM CST SAT NOV 24 2001 ACTIVE WEATHER DAY IN STORE...AND USERS SENSITIVE TO SEVERE WEATHER SHOULD CHECK STAFFING NEEDS. SEVERE STORMS NOW ACROSS THE MS RIVER...AND WILL GET INTO ALABAMA LATER THIS MORNING AND THIS AFTERNOON. SPC CURRENTLY HAS US IN SLIGHT RISK AREA...WITH CAVEAT THAT IF INSTABILITY INCREASES DUE TO GREATER THAN EXPECTED SOLAR HEATING...THEN RISK MAY BE UPGRADED. AT ANY RATE...WILL CONTINUE WITH ENHANCED SEVERE WEATHER WORDING IN ZONES...AND MOST LIKELY BE MORE SPECIFIC WITH DAMAING WIND/TORNADO WORDING. STORMS EXPECTED TO TAPER OFF FROM THE EAST TONIGHT...ALTHOUGH FRONT SEEMS TO STALL AND SOME MODELS KEEP MOISTURE AXIS ALONG EASTERN AND SOUTHERN ZONES THROUGH SUNDAY. HARD TO LOCK ON EXACTLY WHAT HAPPENS DAYS 3-7...BUT IT IS APPARENT WE HAVE GONE FROM A TOTALLY TRANQUIL TO A VERY ACTIVE WEATHER PATTERN ALMOST OVERNIGHT. HSV 071/052/066/045 +811 BHM 072/055/069/048 +911 MGM 076/058/072/050 8832 .BHM...NONE.
ALZ001>018-022>026-030>035-039-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1229 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 818... COLBERT...FRANKLIN...LAUDERDALE...MARION... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 818 WHICH IS IN EFFECT UNTIL 300 PM... BIBB...BLOUNT...CHILTON...CULLMAN...DALLAS... DEKALB...ETOWAH...FAYETTE...GREENE...HALE... JACKSON...JEFFERSON...LAMAR...LAWRENCE...LIMESTONE... MADISON...MARENGO...MARSHALL...MORGAN...PERRY... PICKENS...SHELBY...ST CLAIR...SUMTER...TUSCALOOSA... WALKER...WINSTON...
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime size hail fell in Fultondale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272266.